Aa
A
A
Close
Avatar universal
Takkng meds to lower cholesterol
Hi,

I am currently taking medicine to lower my cholesterol ( Simavistat I think is called), I heard that for any one taking medication to lower the cholesterol you do not supposed to take anything that may contain grape fruit.

If any one has information please reply back to ***@****

Thanks.
Cancel
1 Answers
Page 1 of 1
351246 tn?1379685732
Hi!
Yes, grapefruit inhibits enzymes cytochrome P-450 and P-glycoprotein which are responsible for metabolism of statins. Thus if taken around the time you take statins, the grape fruit can result in accumulation of statins as they don’t get metabolized. Hence, doctors advise you to avoid eating grapefruit on a daily basis. Eating small amounts once or twice a week should not be harmful. Also, you must keep a gap of at least 8-12 hours between your statin dose and the time you eat grapefruit. Please consult your doctor regarding this. Take care!

The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
Avatar universal
Blank
Reggaeprinces commented on The Turbinates: What ...
4 hrs ago
973741 tn?1342346373
Blank
specialmom commented on Green Tea and Green T...
8 hrs ago
Avatar universal
Blank
Paxiled commented on Green Tea and Green T...
11 hrs ago
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Healthy Living Answerers
Weight Loss Alternatives Community Resources